- CASE FILE
I am 23 and every time I eat I puke; including liquids. It is the one thing that is suppose to help me survive but now has become my enemy.
ABOUT THIS CASE FILE
Hello Everyone, my name is Gabrielle. I am 23 years old and I have no idea what is wrong with me. Since February I had abdominal pain so, I went to the hospital. They found on the CT scan that it was a little fatty thing that was twisted in my intestines (Sigmoid Colon Epiploic Appendagitis,) and that it should go away on it’s on. A couple weeks later I had vomiting episodes. I went to a GI who did a endoscopy and gastric emptying study and found nothing. A PA of hers said I had IBS then the doctor turns around (on my next visit) and said I didn’t. So, she said I’m just going to treat you for Functional dyspepsia. I took the FDguard and puked those up. I called her to let her know and she told me there was nothing else she could do for me. She gave up on me. She also told me to go to Mass General Hospital to go get a “psychiatric evaluation.” This isn’t in my head. So, I was (still am) vomiting everyday with basically every meal I eat. Multiple hospital visits that just sent me home. I went to get a second opinion. The PA said she wanted to do a HIDA scan. My Ejection Fraction was 7% (normal is 35-65%.) I thought I found my problem to my vomiting. I was unfortunately wrong. After my terrible experience with surgery (June 19th,2019) and once the swelling went away I was back to where I started; vomiting, nausea every time I eat as well as feeling sick and exhausted after. I called my GI again to let them know what was going on and I had to go make an appointment. When I told my GI she didn’t know exactly what was going on since I have so many different things I had explained to her she couldn’t pin point a diagnosis for me. At this point I’m just frustrated I can’t enjoy food like I use to. She put me on a motility drug that didn’t help so, they told me to get off of that and take an anti-depressant called Desipramine to help the nausea and vomiting. I’ve been on it for a week and still see no difference. Additionally, in the beginning of this I was on and off of proton pump inhibitors and those done nothing. I had different types of pain throughout the months but now it is vomiting, feeling discomfort, dizziness when I get up, and sometimes I get sharp pains. Lastly, I keep dropping weight too fast (my heaviest was 193 in January and currently I’m 145.) I’m just tired of doctors telling me it is in my head or that I’m anxious; no, I’m frustrated that the one thing that is suppose to help me survive has become my enemy.